MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ not provided.Asku.Section b3: date of event: unknown, not provided.Best estimate of date of event is between sept.28, 2022 and feb.27, 2023.Device evaluation: product evaluation was not performed because the product was not returned.The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient had her bilateral intraocular lenses (iols) explanted by another surgeon.Patient had been experiencing glare and halos, starbursts around lights at night and spikes and all sorts of refraction issues and eyesight has deteriorated over time and could not see 15 feet in front of her.Night driving from glare is blinding and impossible to drive at night.All lights, headlights, taillights, streetlights, house lights all had a combination of halos, spirals, starbursts, and ferris wheels.Southern eye center removed both iols recently.Patient is looking to get reimbursement from physician but has not told physician yet.It was learned that the explanted iols were replaced with non-johnson and johnson iols.Customer said that her vision is a lot better than when she had the old lenses.Customer confirmed that she has both explanted iols with her and will give them to her implant doctor only if she will reimburse her with her expenses.Otherwise, she will not return the products for evaluation.No other information was provided.This report captures event for left eye.A separate report is submitted for the other eye (right eye).
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jul.18, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: two lenses were received for pi-0094172 and pi-0094173.No identifying information was received with the lenses; therefore, both lenses will be evaluated in both pi's.Sample 1.Visual inspection under magnification revealed that the complaint lens was received cut but not separated and that one haptic was detached.The lens was cleaned and, no further issues were observed.Sample 2.Visual inspection under magnification revealed that the complaint lens was received cut but not separated.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.The complaint issues were not confirmed.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16766196
Report Number3012236936-2023-00758
Device Sequence Number2959470
Product Code MFK
UDI-Device Identifier05050474750678
UDI-Public(01)05050474750678(17)240911
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU200
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite